Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Chronic DVT, severe cramping in lower extremities and abdominal area, groin pain. Cancelled hip surgery, given cortisone injection. Cause?

I was suppose to have surgery on my right hip this past Thursday. I have been on coumadin for the past year due to developing five DVT s in my LLE following my 6th lumbar surgery. I have a history of four previous bouts of DVT s dating back to the first one in 1986 at the age of 16. I have also had two episodes of PE s. I have protein c and protein s deficiences. My left femoral and iliac veins are occluded. I was instructed by my hematologist to discontinue the coumadin five days before surgery so my INR would be within normal range for surgery. Day of surgery my INR was 1.1. At the hospital in pre-op my surgeon was still rather freaked out by my clotting disorder, my guess is he never had a high risk patient before. even though I had been cleared by my hematologist and vascular surgeon my surgeon wanted 2nd, 3rd, and 4th opinions. He called in another hematologist, vascular surgeon, and internist all of whom cleared me and agreed with my hematologist s post op plan. He also ordered a venous duplex to make sure I had no clots in my LRE since that was the side he would be operating on, all was clear. After 8 painstaking hours of laying in the pre-op bed my surgeon cancelled my surgery and instead sent me for a cortisone injection in my right hip. I was sent home after receiving the injection but with no clear plan on coagulation therapy. My hematologist told the surgeon to start me on 1mg of coumadin a day to gradually increase my INR. Problem is I am experiencing left lower extremity cramping, pain in my left groin region, and what I consider severe cramping in my lower abdominal area. These are all symptoms I have exhibited before with my DVT s. I don t know if I am being overly paranoid or if this is something I should be concerned with.
Asked On : Wed, 25 Jul 2012
Answers:  1 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
The pain and cramping that you are having could be due to DVT. A major surgery like hip surgery could have aggravated your problems.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal ,
Answered: Wed, 7 May 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor